T Nation

Going to Daily Injection to Reduce Acne from TRT?

Hello,

Currently I’m taking 120mg weekly split into MWF 40mg + 200ui HCG and I’m experiencing an increase in chest, shoulder, and back acne. I’m open to the idea of lowering my dose to 105mg and going to daily 15mg injections + 100ui HCG if that means getting rid of the acne.

My current protocol has worked really well and i feel good on it, so I am concerned about switching things up. Currently at TT 1100 (240 - 950) and FT 44 (9 - 30). I just added HCG two weeks ago, so I don’t know if this what’s making things worse.

Has anyone gone from MWF, EOD, OR E3D to daily and seen a reduction in acne? Does this change make any sense and would it be beneficial, or could this change make things worse?

Other things I’m trying to clear up the acne include:

  1. Going from showering 4x weekly (gym days) to daily.
  2. I just order a Benzoyl peroxide body wash (Dr. Songs).
  3. I’ve been using a shower brush for a deeper clean and to reach “back” there.
  4. I read that using head and showers as body wash helps with acne due to its high zinc content, I’ve been trying that for 2 weeks and it hasn’t helped. I also have salicylic acid body wash.
  5. Started using an oil free moisturizer after each shower due to dry skin from body wash.
  6. I read a study that suggested supplementing with Vit B5 and L-carnitine can help with acne, so I’ve been taking 1g of B5 and .5g L-carnitine daily as a starting dose.

Any other suggestions?

Thanks

Ever thought it may be diet related?

I struggled with acne when I first started trt. I tried lowering my dose. I tried grape seed oil. It wasn’t until I cut out virtually all sugar, and high fructose corn syrup, that I stopped getting acne.

I could try reducing my sugar intake. I usually watch it and don’t consume that much. Thanks

Switching to more frequent (daily) dosing has made my acne worse. I still do dailies, because I feel best on dailies, but my skin does not like it. My skin definitely looked much better on E3.5 days. But I felt like crap.

I would try to stop the hcg

Ok, so maybe going to daily isn’t the best idea for me. I feel fine on a MWF schedule. I would hate to switch to daily shots and my skin to get worse than what it is now.

I just figured that a lower daily dose will reduce the amount that is converted to DHT which stimulates excessive oil production.

I literally just started it 2 weeks ago. I wonder if giving my body some time to adjust to it will help…Otherwise I could lower my dose from 200ui MWF to 150ui…or I’ve come across posts of others having success on 100ui twice weekly.

Wait, you just started a change a couple weeks ago.

Everytime I change up or down I get acne.

Once stabilized should go away.

1 Like

Not giving advice or anything cause I’m not a dermatologist, but if you feel fine on MWF, I’d stay there if I were you. At such low doses, I can’t imagine the DHT conversion rate on a MWF schedule being that much different from a daily schedule.

Stick with your protocol and invest in a good back scrubber. Ride it out. I got a big zit on my chest coming off HCG and increasing my dose. Pubescence has its price.

I had been experiencing acne for a couple months after increasing my dose from 140/wk to 160/wk split biweekly… Lowered my dose to 120/wk with the same split a week ago and there is already a huge positive difference… No new acne to speak of and old stuff starting to clear up…

I’ve been in the same dose for 8 months, and my acne was minimal and from what I’m reading it seems that it’s the damn HCG that’s causing it. I’m going to cut the dose in half to 100uis 3x weekly and give it 30 days. In 2 weeks I’ve had the worst break out on both shoulders, chest, and back…

Hopefully cutting the dose will reduce the side affects.

Thanks

You could be one of those poor dudes who gets acne just looking at a bottle of test.

I am. Back, chest and shoulder acne since week 2 and never let up. 14 months the same, worse than teenage acne. 200mg per week, 40mg per week, everything in between. Split dosages, once per week, doesn’t matter, all the same. Diet completely changed, no difference. I’d not be going shirtless for any occasion. It’s bad enough I’ve thought of quitting several times and still might.

I too struggled with acne even prior to TRT. I’ve tried everything imaginable… my skin has always been prone to breaking out. Not my face; only my body. I’ve now been on accutane for 4 months and it has literally been a game changer. My skin is 99.9% clear. My course is going to be 5 maybe 6 months total depending on what the derm decides when it gets near that time. I started on 40mg/d for the first month and 80mg/d thereafter until cessation. As for sides: dry eyes, chapped lips, and a little more fatigued than usual. Nothing that really bothers me ESPECIALLY now that I have clear skin. I haven’t touched any kind of acne product (benzyl peroxide or salicylic acid) since starting accutane. All I use is dove soap, cetaphil face wash, cetaphil lotion, aquafor for random dry patches. My insurance covers everything aside from copay which is $45/mo per visit and $10/mo for prescription.

See my post above… this is exactly where I was

I took Accutane as a teenager, it does indeed work. But I’d honestly rather go off test than take it again. The side effect profile isn’t something to fuck around with unless you have severe un-treatable facial acne IMO. I actually started to go jaundice on it. It was also pulled off the market for a while in 2009 after a study found a x5 increase in the number of cases of permanent IBD among users. You also can’t drink on it without possible liver damage.

I use Panoxyl 10% Benzoyl peroxide as I got back acne from TRT. It took about a month to see results, but it did work. I let it sit on my back for a good 30-60 seconds before I wash it off and do it in the morning and night.

1 Like

Previously I never experienced acne on TRT, whether I was doing 100-140mg weekly or by using Gel (which didn’t work out).

Went to a new doctor and he started me on 200mg every TWO weeks, which is garbage.

On week two I felt like shit and got acne like I did during puberty! Probably because the T was gone and the Estrogen was still high.

F that. Now I’m on 70mg twice weekly and much better.

70 or 140 total?

70mg twice weekly, so 140mg total.